MAUDE Adverse Event Report: RICHARD WOLF GMBH FLEXIBLE BIOPSY FORCEPS

RICHARD WOLF GMBH FLEXIBLE BIOPSY FORCEPS
Model Number 828.07
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to richard wolf medical instruments corp (rwmic) by the customer, that they "were unable to open and close grasping forceps or biopsy forceps during a case." additional details: will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? yes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? general.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.This mdr is being submitted as part of an ongoing retrospective review (remediation) of prior files by rwmic.Attempts were made to obtain additional information from the user facility, however the user facility responded that no further information would be provided.According to the investigation report: the pliers with the batch number 4500266933 were delivered on 01/24/2019 with of an order size of 100 pieces to the new goods warehouse.The delivery to the customer took place on 02/19/2019 the inspection revealed a broken drawbar.This means that it is not possible to transmit sufficient force to open and close the jaws.It is highly probable that the drawbar is broken during handling.In general, according to ga-s004, chapter 8 before and after each application to carry out a visual and functional test, products which are damaged parts may no longer be used.In our risk assessment b1-2, production-related and hazards and risks related to handling and design, which, as a result of a processing defect, can be turned into functional impairments can lead, considered and considering of the corresponding extent of damage and of the assumed probability of occurrence with an acceptable risk.The risk assessment is carried out under consideration of the current complaint and as there are no new risks, this continues to apply.Based on the results of our review, we have determined that the knowledge, can be derived from production-technical, respectively constructional view do not derive any systematic shortcomings.Corrective actions are not considered due to the comparable cases.Further measures are to be taken with regard to the findings of the evaluation.Currently not required.Richard wolf gmbh (rwgmbh) considers this matter closed.However, in the event rwgmbh receives any additional information a follow up report will be submitted to fda.

Brand Name
FLEXIBLE BIOPSY FORCEPS
Common Device Name
FLEXIBLE BIOPSY FORCEPS
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key14569376
Report Number1418479-2019-00057
Device Sequence Number17617685
Product Code FCL
UDI-Device Identifier04055207008195
UDI-Public04055207008195
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K970162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number828.07
Device Catalogue Number828.07
Device Lot Number4500266933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2019
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown